Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Dodge City, KS

June 1, 2014Ford County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 1, 2014, 11:57 PM CDT for Ford County, Kiowa County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2014, 11:57 PM CDT (04:57 UTC)
Expired
Jun 2, 2014, 1:00 AM CDT
In force
63 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ford County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 47 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS53 KDDC 020457
SVRDDC
KSC057-097-020600-
/O.NEW.KDDC.SV.W.0071.140602T0457Z-140602T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1157 PM CDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS...
  WESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1153 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUCKLIN...
  AND MOVING EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MULLINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9956 3747 9956 3747 9959 3750 9971
      3767 9966 3764 9931 3744 9935
TIME...MOT...LOC 0457Z 283DEG 26KT 3756 9957

HAIL...1.00IN
WIND...70MPH

$$

12
2 follow-up statements
565 
WWUS53 KDDC 020519
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1219 AM CDT MON JUN 2 2014

KSC057-097-020600-
/O.CON.KDDC.SV.W.0071.000000T0000Z-140602T0600Z/
KIOWA KS-FORD KS-
1219 AM CDT MON JUN 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FORD AND WESTERN KIOWA COUNTIES UNTIL 100 AM CDT...

AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF COLDWATER...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9956 3747 9956 3747 9959 3750 9971
      3767 9966 3764 9931 3744 9935
TIME...MOT...LOC 0518Z 283DEG 26KT 3740 9942

HAIL...1.00IN
WIND...60MPH

$$

HUTTON
049 
WWUS53 KDDC 020546
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1246 AM CDT MON JUN 2 2014

KSC057-097-020556-
/O.CAN.KDDC.SV.W.0071.000000T0000Z-140602T0600Z/
KIOWA KS-FORD KS-
1246 AM CDT MON JUN 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORD AND WESTERN
KIOWA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3746 9956 3747 9956 3747 9959 3750 9971
      3767 9966 3764 9931 3744 9935
TIME...MOT...LOC 0546Z 283DEG 26KT 3730 9919

$$

HUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:28 PM CDT, 8 hours 29 minutes earlier.

Area forecast discussion, Jun 1, 3:28 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
328 PM CDT Sun Jun 1 2014

...Updated synopsis and short term discussion...

.SYNOPSIS...
ISSUED AT 327 PM CDT SUN JUN 1 2014

This mornings upper air analysis showed a shortwave trough over
southeastern Idaho and northern Utah. A 90 knot speed max at 250
millibars associated with the upper wave was helping it progress
east fairly rapidly as indicated by water vapor imagery. At the
surface, a cold front had pushed into northwest Kansas and east
central Colorado while a trough extended south from the front across
far eastern Colorado. Mid level warm advection had sustained some
showers and isolated thunderstorms across parts of western and
central Kansas through the morning and early afternoon hours.
Additional thunderstorms were forming along the front and trough
over northwest Kansas and over far eastern Colorado and extreme west
central Kansas.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 327 PM CDT SUN JUN 1 2014

Thunderstorms will continue to develop over far western Kansas
through the next few hours. The airmass has become quite unstable
across southwest and west central Kansas. SPC meso-analysis and 18z
sounding from KDDC showing nearly 2500-3000 J/KG of CAPE. In
addition, 0-6km bulk shear values have been increasing to 40 knots
or more over the region. A few supercells will be likely with
baseball size hail a good possibility. With fairly high bases, the
tornado threat still appears to be fairly small although a few local
spinups could not be ruled out. Appears that the thunderstorms could
evolve into a cluster or line as they move toward central Kansas
this evening, which will increase the threat for damaging straight
line winds.

Most of the thunderstorms should be moving out of central Kansas by
late evening although there could be a few lingering storms in the
Stafford/Pawnee/Pratt/Barber county areas until around midnight.
The cold front is progged to drop farther south into central and
southwest Kansas overnight. Winds are expected to become more
upslope from the northeast later tonight. This could result in some
low stratus developing especially toward central Kansas.

On Monday, the front pushes through all of southwest and south
central Kansas with easterly upslope flow. Model soundings show some
instability mainly to the east and southeast of Dodge City during
the afternoon. Most of the models are hinting at some precipitation
developing during the afternoon so added a slight chance for showers
and thunderstorms to that area.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 250 PM CDT SUN JUN 1 2014

A conditionally unstable atmosphere will still be in place Monday
night and by Tuesday, warming aloft will create much less unstable
conditions if not capped conditions for the entire forecast area.
Initially a stationary boundary or even outflow boundaries from
recent convection will be the focus mechanisms most likely across
the higher moisture/higher dew points zones of south central Kansas
and northern Oklahoma. The trend as a consensus of the various model
data supports a decrease in convective chances into Tuesday as all
of southwest and central Kansas becomes engulfed in the warm sector
of a strong warm front by around 18 UTC Tuesday. Models are in
agreement developing storms along and north of the warm front with
decent support from an approaching wave out of Colorado. So if
storms develop in our area the best chance appears to be through the
I-70 corridor, if at all. The dryline which will likely be
positioned somewhere well west of a Dighton to Liberal line could
become a more localized focus for storms as well Tuesday evening,
however the warm mid level temperatures may for a significant lid,
preventing any convection from occurring. Tuesday will certainly be
windy with a significant surface pressure gradient across the area
as a result of pressure falls over eastern Colorado.

By mid week the pattern begins to break down with the polar jet
segment coming from the west which could mean repeated convective MCS
events for the central high plains region through the end of the
week with very low forecaster confidence on timing since it will be
primarily shortwave driven. Although the confidence levels on
probability of storms is not great, the boundary layer should be
significantly cooler from Thursday into the weekend resulting in
afternoon temperature being relegated to closer to normal or even
cooler than normal for early June.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 1239 PM CDT SUN JUN 1 2014

Scattered thunderstorms are expected to develop by 21z over far
western Kansas and become more numerous as they move east through
the late afternoon and evening hours. There is good potential
for strong to severe storms with large hail and wind gusts to
50-60 knots when the storms move through. Once the storms move
past, winds are expected to switch to the north to northeast and
increase during the evening hours. MVFR to IFR ceilings could
develop at the TAF sites overnight with the best potential at
Hays. Any low ceilings that develop should dissipate toward the
latter part of this TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  87  66  98 /  70  10  20  10
GCK  60  86  64 101 /  60  10  10  10
EHA  60  88  64 100 /  30  10  10  10
LBL  62  88  67 100 /  50  10  10  10
HYS  64  85  63 100 /  70  10  10  20
P28  68  88  68 100 /  70  20  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Gerard
SHORT TERM...Gerard
LONG TERM...Russell
AVIATION...Gerard
Hazardous weather outlook, Jun 1, 3:55 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
355 PM CDT SUN JUN 1 2014

KSZ030-031-043>046-061>066-074>081-084>090-021000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
355 PM CDT SUN JUN 1 2014 /255 PM MDT SUN JUN 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST ACROSS SOUTHWEST
AND CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING. GOLF BALL TO BASEBALL
SIZE HAIL WILL BE LIKELY FROM THESE STORMS THROUGH THE LATE AFTERNOON
HOURS. THE STORMS ARE EXPECTED TO GROW INTO CLUSTERS OR LINES BY EARLY
EVENING WITH AN INCREASED THREAT FOR DAMAGING STRAIGHT LINE WINDS OF
60 TO 70 MPH. AN ISOLATED TORNADO COULD ALSO OCCUR. THE SEVERE WEATHER
THREAT WILL DIMINISH AFTER 10 PM CDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR THUNDERSTORMS WILL EXIST JUST ABOUT EVERY DAY THROUGH
THE UPCOMING WEEK. IT IS HARD TO PINPOINT DETAILS ABOUT THE TYPE
AND LOCATION OF ANY SEVERE WEATHER AT THIS TIME BUT THERE WILL BE
AT LEAST SOME POTENTIAL WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED FOR HAIL AND WIND REPORTS ACROSS CENTRAL
AND SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, Jun 1, 9:52 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     6 E COLDWATER           37.26N 99.23W
06/01/2014                   COMANCHE           KS   COUNTY OFFICIAL

            WET MACROBURST TOOK DOWN A HALF MILE OF POWER POLES.
            NUMEROUS TREES WERE HEAVILY DAMAGED IN THE NORTHWEST PART
            OF THE COUNTY AS WELL.

&&

MRUSSELL
Local storm report, Jun 1, 9:58 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             9 WSW BUTTERMILK        37.05N 99.48W
06/01/2014  E1.75 INCH       COMANCHE           KS   PUBLIC

&&

GERARD
Local storm report, Jun 1, 10:02 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             8 S BUCKLIN             37.44N 99.63W
06/01/2014  M1.00 INCH       CLARK              KS   PUBLIC

0945 PM     HEAVY RAIN       7 NW COLDWATER          37.33N 99.43W
06/01/2014  M2.68 INCH       COMANCHE           KS   TRAINED SPOTTER

            IT WAS STILL RAINING. MOST OF THE RAIN FELL IN 1 1/2
            HOURS.

&&

JHUTTON
Local storm report, Jun 1, 10:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     3 E COLDWATER           37.26N 99.28W
06/01/2014                   COMANCHE           KS   LAW ENFORCEMENT

            A STRETCH OF US160 HAD 24 POWER POLES BLOWN DOWN STARTING
            3 MILES EAST OF COLDWATER.

&&

JHUTTON
Local storm report, Jun 1, 10:50 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1050 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             16 NNW MANTER           37.75N 101.94W
06/01/2014  M2.50 INCH       HAMILTON           KS   PUBLIC

            HAIL FELL FOR AROUND 40 MINUTES BEGINNING AROUND 1021PM
            MDT INCREASING IN SIZE WITH TIME. THE LARGEST AND MOST
            DAMAGING HAIL FELL AFTER 11PM MDT DAMAGING VEHICLES,
            BENDING 26 GUAGE METAL ROOFING AND LEAVING DENTS IN THE
            GROUND.

0100 AM     HAIL             8 N JOHNSON CITY        37.69N 101.76W
06/01/2014  E2.50 INCH       STANTON            KS   PUBLIC

            HAIL DAMAGED MANY HOUSE WINDOWS.

0155 AM     HAIL             1 S ULYSSES             37.56N 101.36W
06/01/2014  M1.50 INCH       GRANT              KS   CO-OP OBSERVER

            HAIL FROM DIME TO PING PONG SIZE LASTED FOR OVER 10
            MINUTES.

0158 AM     HAIL             ULYSSES                 37.58N 101.36W
06/01/2014  E1.00 INCH       GRANT              KS   LAW ENFORCEMENT

0200 AM     HAIL             ULYSSES                 37.58N 101.36W
06/01/2014  E1.00 INCH       GRANT              KS   PUBLIC

            HAIL CAUSED BROKEN WINDOWS TO AT LEAST 1 RESIDENCE.

0200 AM     HAIL             ULYSSES                 37.58N 101.36W
06/01/2014  E1.00 INCH       GRANT              KS   PUBLIC

0210 AM     HAIL             ULYSSES                 37.58N 101.36W
06/01/2014  E1.00 INCH       GRANT              KS   EMERGENCY MNGR

            THE COUNTY EMERGENCY MANAGER REPORTED QUITE A BIT OF
            QUARTER SIZE HAIL IN ULYSSES.

0215 AM     HAIL             6 ENE WOODS             37.20N 100.99W
06/01/2014  E1.00 INCH       SEWARD             KS   PUBLIC

0230 AM     HAIL             2 E MOSCOW              37.33N 101.17W
06/01/2014  E1.00 INCH       STEVENS            KS   PUBLIC

0235 AM     HAIL             4 W CAVE                37.35N 101.20W
06/01/2014  E2.00 INCH       STEVENS            KS   PUBLIC

            HAIL CRACKED THE WINDSHIELD ON A WORK TRUCK.

0307 AM     HAIL             13 SE MEADE STATE PARK  37.04N 100.26W
06/01/2014  E1.25 INCH       MEADE              KS   PUBLIC

            HAIL BETWEEN QUARTER AND HALF DOLLAR SIZE FELL IN 2
            EPISODES BETWEEN 307 AND 407 AM.

0330 PM     HAIL             13 N KENDALL            38.13N 101.58W
06/01/2014  E1.00 INCH       HAMILTON           KS   TRAINED SPOTTER

0407 PM     HAIL             17 NNW DEERFIELD        38.20N 101.27W
06/01/2014  E1.00 INCH       KEARNY             KS   PUBLIC

0435 PM     HAIL             13 NNW SCOTT CITY       38.65N 101.00W
06/01/2014  E1.00 INCH       SCOTT              KS   PUBLIC

0508 PM     HAIL             4 N MODOC               38.54N 101.08W
06/01/2014  E1.25 INCH       SCOTT              KS   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL WAS FALLING.

0533 PM     TSTM WND GST     1 SSE WAKEENEY          39.01N 99.87W
06/01/2014  M59.00 MPH       TREGO              KS   MESONET

            FROM THE KDOT RWIS SITE.

0548 PM     HAIL             12 ESE JOHNSON CITY     37.50N 101.55W
06/01/2014  E1.00 INCH       STANTON            KS   PUBLIC

0607 PM     HAIL             1 S ULYSSES             37.56N 101.36W
06/01/2014  M1.00 INCH       GRANT              KS   EMERGENCY MNGR

            HAIL RANGED FROM PEA TO QUARTER SIZED.

0608 PM     HAIL             9 SW ULYSSES            37.49N 101.47W
06/01/2014  E1.75 INCH       GRANT              KS   TRAINED SPOTTER

0635 PM     TSTM WND GST     9 NNW DODGE CITY        37.88N 100.08W
06/01/2014  E65.00 MPH       FORD               KS   PUBLIC

            ESITMATED WIND SUSTAINED 40-50 MPH, AND GUSTS TO 65 MPH.

0643 PM     HAIL             2 S NEKOMA              38.44N 99.44W
06/01/2014  E1.50 INCH       RUSH               KS   STORM CHASER

            HAIL WAS QUARTER TO PING PONG BALL SIZE.

0645 PM     TSTM WND DMG     BUCKLIN                 37.55N 99.63W
06/01/2014                   FORD               KS   PUBLIC

            NUMEROUS 8 INCH DIAMETER TREE BRANCHES DOWN.

0645 PM     TSTM WND GST     5 WNW DODGE CITY        37.79N 100.10W
06/01/2014  E70.00 MPH       FORD               KS   PUBLIC

0658 PM     TSTM WND DMG     DODGE CITY              37.76N 100.01W
06/01/2014                   FORD               KS   TRAINED SPOTTER

            AWNING OF A PORCH WAS TORN FROM THE ROOFING IN THE 1300
            BLOCK OF SUNNYSIDE.

0658 PM     HAIL             MONTEZUMA               37.60N 100.44W
06/01/2014  M0.75 INCH       GRAY               KS   TRAINED SPOTTER

0700 PM     TSTM WND DMG     3 S DODGE CITY          37.71N 100.02W
06/01/2014                   FORD               KS   PUBLIC

            POWER POLE BLOWN DOWN.

0701 PM     HAIL             DODGE CITY              37.76N 100.01W
06/01/2014  E1.00 INCH       FORD               KS   PUBLIC

0706 PM     TSTM WND GST     3 ENE DODGE CITY        37.77N 99.97W
06/01/2014  M67.00 MPH       FORD               KS   ASOS

            REPORT FROM DODGE CITY ASOS.

0709 PM     TSTM WND DMG     4 SW DODGE CITY         37.73N 100.07W
06/01/2014                   FORD               KS   TRAINED SPOTTER

            LARGE TRANSMISSION POWER LINE DOWN.

0730 PM     TSTM WND DMG     4 SSW FORD              37.58N 99.78W
06/01/2014                   FORD               KS   PUBLIC

            A 15X30 FOOT METAL SHED WAS BLOWN ABOUT 200 FEET. 2-3
            INCH DIAMETER TREE LIMBS BLOWN DOWN.

0735 PM     TSTM WND GST     5 NW BUCKLIN            37.59N 99.70W
06/01/2014  E70.00 MPH       FORD               KS   PUBLIC

            SMALL BRANCHES WERE BLOWN DOWN.

0745 PM     TSTM WND GST     BUCKLIN                 37.55N 99.63W
06/01/2014  E70.00 MPH       FORD               KS   PUBLIC

0801 PM     TSTM WND GST     4 S MINNEOLA            37.38N 100.01W
06/01/2014  E60.00 MPH       CLARK              KS   PUBLIC

            ALSO HAD PING PING BALL SIZED HAIL.

0801 PM     HAIL             4 S MINNEOLA            37.38N 100.01W
06/01/2014  M1.50 INCH       CLARK              KS   PUBLIC

            ALSO HAD 60 MPH WINDS.

0804 PM     TSTM WND GST     8 SSE FOWLER            37.28N 100.14W
06/01/2014  M74.00 MPH       MEADE              KS   STORM CHASER

0818 PM     HAIL             7 SSW MINNEOLA          37.36N 100.07W
06/01/2014  M1.75 INCH       CLARK              KS   PUBLIC

            IT HAILED FROM 818 PM UNTIL 828 PM AND COVERED THE
            GROUND.

0820 PM     TSTM WND GST     5 S HAVILAND            37.54N 99.09W
06/01/2014  E60.00 MPH       KIOWA              KS   PUBLIC

0833 PM     HAIL             14 NNW ASHLAND          37.37N 99.87W
06/01/2014  E1.00 INCH       CLARK              KS   PUBLIC

0845 PM     HEAVY RAIN       7 SSW MINNEOLA          37.36N 100.07W
06/01/2014  M4.00 INCH       CLARK              KS   PUBLIC

            RAINFALL OF 4.0 INCHES IN 1 1/2 HOURS.

0850 PM     TSTM WND DMG     3 E COLDWATER           37.26N 99.28W
06/01/2014                   COMANCHE           KS   LAW ENFORCEMENT

            A STRETCH OF US160 HAD 24 POWER POLES BLOWN DOWN STARTING
            3 MILES EAST OF COLDWATER.

0905 PM     TSTM WND DMG     6 E COLDWATER           37.26N 99.23W
06/01/2014                   COMANCHE           KS   COUNTY OFFICIAL

            WET MACROBURST TOOK DOWN A HALF MILE OF POWER POLES.
            NUMEROUS TREES WERE HEAVILY DAMAGED IN THE NORTHWEST PART
            OF THE COUNTY AS WELL.

0908 PM     HAIL             4 NW ASHLAND            37.23N 99.82W
06/01/2014  E1.75 INCH       CLARK              KS   STORM CHASER

0923 PM     TSTM WND GST     BUTTERMILK              37.11N 99.34W
06/01/2014  M55.00 MPH       COMANCHE           KS   PUBLIC

0935 PM     HAIL             9 WSW BUTTERMILK        37.05N 99.48W
06/01/2014  E1.75 INCH       COMANCHE           KS   PUBLIC

0945 PM     HEAVY RAIN       7 NW COLDWATER          37.33N 99.43W
06/01/2014  M2.68 INCH       COMANCHE           KS   TRAINED SPOTTER

            IT WAS STILL RAINING. MOST OF THE RAIN FELL IN 1 1/2
            HOURS.

0958 PM     HAIL             8 S BUCKLIN             37.44N 99.63W
06/01/2014  M1.00 INCH       CLARK              KS   PUBLIC

&&

SUGDEN
Local storm report, Jun 1, 11:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             FOWLER                  37.38N 100.20W
06/01/2014  M2.50 INCH       MEADE              KS   PUBLIC

&&

JHUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:06 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Kiowa, Meade39 min
Jun 1, 7:08 PM CDTSpecial Weather StatementDDCEdwards, Pawnee52 min
Jun 1, 7:32 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa, Meade58 min
Jun 1, 7:59 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt46 min
Jun 1, 8:03 PM CDTSpecial Weather StatementDDCPratt, Stafford42 min
Jun 1, 8:23 PM CDTSevere Thunderstorm WarningDDCClark, Comanche52 min
Jun 1, 8:48 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Meade42 min
Jun 1, 9:25 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche65 min
Jun 1, 9:46 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa44 min
Jun 1, 11:43 PM CDTAreal Flood WarningDDCComanche, Kiowa10 hr
Jun 1, 11:59 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche61 min
Jun 2, 9:35 AM CDTAreal Flood WarningDDCClark, Comanche, Kiowa12 hr
Jun 2, 11:38 AM CDTAreal Flood WarningDDCComanche12 hr
Jun 2, 3:07 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more29 hr
Jun 2, 3:23 PM CDTFire Weather WatchDDCHamilton, Kearny, Morton, Stanton8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.